MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 300MM SZ15 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 300MM SZ15 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 71354739
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an elective rtha revision.The patient suffered a distal fracture ((b)(6)), trochanter fracture fragments ((b)(6) 2017), and fracture of the middiaphysis of right femur ((b)(6) 2017).The hip has dislocated twice (b)(6).The stem continues to subside.The patient also developed an infection.
 
Additional Manufacturer Narrative
Information indicates that part 71302800/16km09726 was not implanted, but was wasted during the surgery.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical investigation noted that based on reports from the surgeon, the trochanter fracture fragments throughout the extremity are likely the reason for the ongoing pain, decreased mobility with the likelihood of future repeated dislocations.No further clinical/medical investigation is warranted at this time.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.Products were sterilized according to sterilization release documentation from quality control.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical evaluation was conducted and confirms the intra operative fluoroscopic image was provided but little can be concluded from this image.An x-ray showed a dislocation of prosthetic hip joint from socket.Without the implantation report, the root cause of the periprosthetic fracture cannot be determined.The intra-operative wound culture did confirm a pseudomonas however, there is no evidence this was caused by the smith and nephew device.We cannot rule out the intra-operative wound findings of possible infection and other conditions such a aseptic necrosis of head of humerus, epilepsy with impairment of consciousness, seizures, osteoporosis, a right hip replacement, non-compliance, the daughter¿s interference with medical treatment, the patient¿s age, decreased mobility and fall history cannot be excluded as factors contributing to the dislocations and revisions.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include poor bone quality or a traumatic injury.

Brand Name
REDAPT SLVLS MONO REV STEM 300MM SZ15 SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7059795
Report Number1020279-2017-01124
Device Sequence Number19171849
Product Code LZO
UDI-Device Identifier00885556579602
UDI-Public00885556579602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2026
Device Model Number71354739
Device Catalogue Number71354739
Device Lot Number16HTM0017J
Initial Date Received by Manufacturer 11/05/2017
Supplement Date Received by Manufacturer11/05/2017
11/05/2017
04/10/2020
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date11/28/2017
04/06/2018
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71302800/16KM09726; 71302808/16JM17391; UNKNOWN LINER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR